Florida, 2002

Damaging Wind in Florida, June 6, 2002

June 6, 2002 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:45 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 6, 1:45 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT THU JUN 06 2002

CURRENTLY...SHOWERS BEGINNING TO DEVELOP THIS AFTERNOON ALONG BOTH
SEABREEZES AS WELL AS INTERIOR SOUTHEAST GA. LOW TO MID LEVEL FLOW
IS MAINLY SOUTHERLY THIS PM WHICH SHOULD HELP ENHANCE SEA BREEZE
CONVERGENCE ALONG BOTH COASTS MORE THAN THE PAST FEW DAYS. THIS WILL
LEAD TO BETTER AREAL COVERAGE THIS AFTERNOON. CAPES ARE QUITE A BIT
LOWER THIS AFTERNOON...MAINLY AOB 2000 J/KG SO WOULD EXPECT ONLY AN
ISOLATED PULSE SEVERE STORM OR TWO. ACTIVITY MAY LINGER PRETTY LATE
TONIGHT ESPECIALLY OVER GEORGIA WITH FRONT SAGGING INTO THE REGION.

FORECAST...FRONTAL BOUNDARY TO SAG SOUTH TO NORTHERN BORDER OF CWA
BEFORE STALLING ON FRIDAY. THIS ALONG WITH SEA BREEZE CONVERGENCE
AND PLENTY OF MOISTURE SHOULD LEAD TO ANOTHER PRETTY ACTIVE DAY FOR
CONVECTION. LIMITING FACTOR MAY BE CLOUD COVER WHICH WILL PREVENT
GOOD HEATING. ETA AND MAV GUIDANCE IN PRETTY GOOD AGREEMENT FOR
FRIDAY SO WILL STICK CLOSE TO THOSE NUMBERS. FOR SATURDAY...ETA AND
AVN APPEAR TO BE PRETTY SIMILAR AT FIRST GLANCE WITH HIGH PRESSURE
NOSING DOWN COAST AND EAST TO NORTHEAST FLOW DEVELOPING AND REMANTS
OF FRONTAL BOUNDARY HANGING AROUND NEAR THE FL/GA BORDER. HOWEVER
AVN DEVELOPS SIGNIFICANTLY MORE SFC CONVERGENCE ALONG THE OLD FRONT
EARLY SATURDAY AND SPITS OUT OVER 2 INCHES OF RAINFALL OVER KJAX.
ETA PUSHES NORTHEAST WIND SURGE SOUTH THROUGH AREA MUCH MORE QUICKLY
AND DEVELOPS VERY LITTLE CONVERGENCE OVER AREA. FOR NOW...WILL OPT
TO COMPROMISE BUT WITH LINGERING BOUNDARY AND MOISTURE STILL PRETTY
DEEP EARLY IN THE DAY EXPECT A FAIR AMOUNT OF SHOWER ACTIVITY.

EXTDD...12Z AVN NOW DROPS H5 LOW SOUTH OVER PENINSULA FOR FIRST PART
OF NEXT WEEK WHICH MIGHT KEEP TEMPS A BIT LOWER. THIS IS THE FIRST
RUN TO SHOW THIS AND FOR NOW WILL NOT CHANGE THE GOING FCST.

MARINE...NO HIGHLIGHTS.

AMG TW 073/088 072/085 069 25463
SSI TW 076/085 075/080 074 25465
JAX TW 073/088 072/083 070 25464
SGJ TW 075/085 075/082 072 25365
GNV TT 073/089 072/087 071 25574
OCF TT 073/089 072/088 071 25574=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP

In the hours before

Special weather statement, Jun 6, 11:05 AM EST, 4 hours 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-062300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT THU JUN 06 2002

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH THE BEST RAIN
CHANCES JUST EAST OF THE INTERSTATE 75 CORRIDOR AND NEAR U.S. 441 IN
SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING. STORM MOTION WILL
GENERALLY BE TO THE NORTH AT 5 TO 10 MPH. A FEW STORMS COULD BECOME
STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND
GUSTS OVER 40 MPH AND SMALL HAIL. DUE TO THE SLOW MOVEMENT OF
STORMS...LOCALLY HEAVY RAINFALL AMOUNTS OF OVER 2 INCHES ARE
POSSIBLE.

ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The Jacksonville radar (KJAX), 91 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
June 6, 3:15 PM EST
Where
Columbia County, 8 mi SE of Lake City
Property damage
$1,000
Reported by
UTILITY COMPANY
Coordinates
30.100, -82.533

Large trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300871.